Alert archive / Arkansas / Flash Flood Warnings in 2021

Flash Flood Warning 88, NWS Little Rock, AR

June 9, 2021Monroe County, Prairie County, Arkansas

NWS Little Rock, AR issued this flash flood warning at Jun 9, 2021, 9:33 AM CDT for Monroe County, Prairie County, Arkansas. It was in force for 3 hr. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 9, 2021, 9:33 AM CDT (14:33 UTC)
Expired
Jun 9, 2021, 12:35 PM CDT
In force
3 hr
Issued by
NWS Little Rock, AR
Area
Storm-based polygon
Flood severity
None

Counties Monroe County, AR, Prairie County, AR

The radar

The Little Rock radar (KLZK), 76 km from the middle of the area, began a volume at 14:36 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 9, 9:45 AM CDTFLASH FLOOD1 Nne Allendale, ARA SECTION OF HIGHWAY 302 IS CLOSED DUE TO HIGH WATER.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 12 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Little Rock, AR (KLZK), launched 12:00Z, 2.6 hours before the alert went out and 135 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 12:00Z on 2021-06-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1290 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 12:00Z on 2021-06-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 94 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1290 J/kg
Mixed-layer CIN
-26 J/kg
Mixed-layer LCL
533 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
94 m²/s²
0-3 km storm-relative helicity
59 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

479 
WGUS54 KLZK 091433
FFWLZK
ARC095-117-091745-
/O.NEW.KLZK.FF.W.0088.210609T1433Z-210609T1735Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Little Rock AR
933 AM CDT Wed Jun 9 2021

The National Weather Service in Little Rock has issued a

* Flash Flood Warning for...
  Central Prairie County in central Arkansas...
  Northern Monroe County in eastern Arkansas...

* Until 1235 PM CDT.

* At 932 AM CDT, Doppler radar indicated thunderstorms producing 
  heavy rain across the warned area. Between 4 and 8 inches of rain 
  have fallen. Flash flooding is ongoing or expected to begin 
  shortly.

  HAZARD...Flash flooding caused by thunderstorms.

  SOURCE...Doppler radar.

  IMPACT...Flooding of small creeks and streams, urban areas,
           highways, streets and underpasses as well as other
           drainage and low lying areas.

* Some locations that will experience flash flooding include...
  Brinkley, Hazen, De Valls Bluff, Fredonia, Barrettsville, Alfrey, 
  Allendale, Peppers Landing, Hallsville, Dobbs Landing, Brasfield, 
  Dagmar WMA, Tollville, Keevil, Childers, Center Point, Screeton 
  and Monroe.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Please report flooding to your local law enforcement agency when you 
can do so safely.

A Flash Flood Warning means that flooding is imminent or occurring. 
If you are in the warned area move to higher ground immediately. 
Residents living along streams and creeks should take immediate 
precautions to protect life and property.

&&

LAT...LON 3485 9170 3489 9164 3494 9156 3495 9137
      3490 9137 3484 9110 3474 9110 3472 9105
      3472 9170

FLASH FLOOD...RADAR INDICATED

$$

Cooper
1 follow-up statement
360 
WGUS74 KLZK 091725
FFSLZK

Flash Flood Statement
National Weather Service Little Rock AR
1225 PM CDT Wed Jun 9 2021

ARC095-117-091735-
/O.EXP.KLZK.FF.W.0088.000000T0000Z-210609T1735Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Monroe AR-Prairie AR-
1225 PM CDT Wed Jun 9 2021

...FLASH FLOOD WARNING WILL EXPIRE AT 1235 PM CDT THIS AFTERNOON FOR 
CENTRAL PRAIRIE AND NORTHERN MONROE COUNTIES...

The heavy rain has ended. Please continue to heed remaining road 
closures.

A Flash Flood Watch remains in effect until 700 PM CDT Wednesday for 
portions of central Arkansas...eastern Arkansas...southeast 
Arkansas...southwest Arkansas and western Arkansas.

LAT...LON 3485 9170 3489 9164 3494 9156 3495 9137
      3490 9137 3484 9110 3474 9110 3472 9105
      3472 9170

$$

Cooper

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before this flash flood warning went out at Jun 9, 6:28 AM CDT, 3 hours 5 minutes earlier.

Area forecast discussion, Jun 9, 6:28 AM CDT, 3 hours 5 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Little Rock AR
628 AM CDT Wed Jun 9 2021

.AVIATION...Updated w/ a discussion for the 09/12Z TAFs

SCT mid-lvl clouds along with residual cirrus shield from TSRA
over Ern AR were seen on IR imgry this AM. Most Srn terminals are
currently seeing IFR CIGs w/ some intermittent BR/FG possible
through 14Z as SHRA/TS moves out of terminal areas. For the
remainder of the PD, Cntrl and Srn terminals may see another
round of SCT TSRA/VCTS through the afternoon. Over the north, some
patchy FG/BR may be seen through 14Z, w/ VFR condns and OVC mid-
lvl cloud cover prevailing.

/232/

&&

.PREV DISCUSSION...(ISSUED 306 AM CDT Wed Jun 9 2021)
SHORT TERM...Today Through Thursday Night

..SYNOPSIS...

No sugar coating the short term fcst, rainfall and flash flooding wl
cont to be a major concern...Following an extreme day of rainfall
across the southeast Delta region, significant rainfall
accumulations of 8-10 inches were seen, with some locally greater
estimations, resulting in significant flash flooding. Unfortunately,
another day of heavy rainfall is expected across Cntrl, Ern, and
S/Ern AR. Given a widespread region that is extremely saturated and
lkly experiencing widespread standing water/elevated stream basins,
the anticipation of more heavy rainfall has prompted another
issuance of a HIGH risk for excessive rainfall from WPC,
particularly over portions of Ern AR, and an upgrade to a MODERATE
risk over most of Srn AR. Additionally, an extension of the existing
PDS flash flood watch was necessary through Wednesday night.

..TODAY...

Latest radar imgry depicted a broken convective band over Cntrl AR,
of which some heavy rainfall of a few additional inches has already
been noted via QPE...on top of the 8-10 that fell earlier Tues.
Based on CAM guidance, broken bands of convection are expected to
continue over the Cntrl and Srn portions of the FA through Wed
morning and into Wed afternoon. Additional rainfall amounts of two
to three inches and locally greater amounts are possible, and wl
cont to cause major concern for widespread significant flash
flooding. Please continue to heed your local emergency management
guidance and avoid flooded roads/areas if possible.

..THURSDAY...

By Thurs, Cntrl US ridging wl begin to expand over the FA,
positioning a fetch of N/Wrly H500 flow over the Mid-MS river
valley. The lingering upper low that has been positioned over the
Natural State for the last few days wl be shifting Ewrd. With upper
ridging building in, a transition to a summertime diurnal
precipitation pattern is expected, with afternoon showers/tstorms
possible across the FA Thurs afternoon, and high temps climbing into
the upper 80s at most locations, and some areas over the south
reaching the low 90s.

LONG TERM...Friday Through Wednesday

All medium range models remain in generally good agreement this
morning and continue to advertise an amplified upper pattern. This
will result in a return to conditions more typical of mid June,
mainly hot and humid conditions with diurnally driven convection
through the weekend. There are some smaller scale differences which
is not uncommon and as such, a blend of forecast solutions will be
used this morning.

Period initiates with troughing over the Ohio Valley/ Appalachians
with an upper ridge over the central CONUS. The eastern trough will
meander a bit but becomes a semi-permanent feature while the central
ridges amplifies significantly. Position of the eastern trough will
prevent the central ridge from making it into the mid south, keeping
the area on the periphery of the ridge and stuck in a predominate
northerly flow aloft through the weekend.

Temperatures will warm into the upper 80s to lower 90s during the
day and with the amount of standing water across the landscape,
humidity levels will be elevated. Any precipitation will be
diurnally driven, aided by any energy that gets caught up in the
aforementioned northerly flow.

Early next week, a strong upper low is progged to drop into the
northeast quadrant of the nation, deepening the trough with the
central conus ridge retrograding into the desert southwest. This
will allow a back door cold front to move in with a subsequent
increase in precipitation chances. Temperatures will be cooler
behind this feature to round out the period.

&&

.LZK Watches/Warnings/Advisories...
Flash Flood Watch through this evening FOR Arkansas-Bradley-
Calhoun-Clark-Cleveland-Dallas-Desha-Drew-Garland-Grant-Hot
Spring-Jefferson-Lincoln-Lonoke-Monroe-Montgomery-Ouachita-Pike-
Polk-Prairie-Pulaski-Saline.

&&

Aviation...GREEN
Hazardous weather outlook, Jun 9, 3:16 AM CDT, 6 hours 17 minutes before
Hazardous Weather Outlook
National Weather Service Little Rock AR
316 AM CDT Wed Jun 9 2021

ARZ003>008-012>017-021>025-030>034-037>047-052>057-062>069-100830-
Boone-Marion-Baxter-Fulton-Sharp-Randolph-Newton-Searcy-Stone-
Izard-Independence-Lawrence-Johnson-Pope-Van Buren-Cleburne-
Jackson-Logan-Conway-Faulkner-White-Woodruff-Scott-Yell-Perry-
Polk-Montgomery-Garland-Saline-Pulaski-Lonoke-Prairie-Monroe-Pike-
Clark-Hot Spring-Grant-Jefferson-Arkansas-Dallas-Cleveland-
Lincoln-Desha-Ouachita-Calhoun-Bradley-Drew-
316 AM CDT Wed Jun 9 2021

This Hazardous Weather Outlook is for a Large Part of Arkansas.

.DAY ONE...Today and Tonight

Persistent showers and thunderstorms are expected across the
southern and central portion of the state Wednesday morning and
afternoon. Heavy to excessive rainfall will accompany these
storms. An additional two to three inches of rain can not be
ruled out in areas of training storms, with locally greater
amounts possible.

Given excessive rainfall over the last 48 to 72 hours and an
extremely saturated soil surface, it will not take much runoff
from heavy rainfall to quickly cause flash flooding. Where rainfall
accumulations are the greatest, flash flooding may be
considerable to significant in nature at times. Please be sure to
heed local emergency management guidance on road closures due to
high water, and avoid flooded areas if possible.

.DAYS TWO THROUGH SEVEN...Thursday Through Tuesday

Rain chances will continue into Thursday as the slow moving upper
system finally begins to pull out of the region. Another inch of
rain can not be ruled out over east central and far southeast parts
of the state, mainly early in the day,

A weather pattern more typical of summer will develop over the
region late in the week and into the weekend as a large upper level
ridge of high pressure builds over the nations mid section. Hot and
humid conditions will return with chances of afternoon through early
evening showers and thunderstorms. An occasional strong storm can
not be discounted but organized severe weather is not likely.

Highs are expected to top out in the upper 80s to lower 90s through
the period. With the soil being saturated and lots of standing water
likely, very muggy conditions are expected as well.

.Spotter Information Statement...

Spotter Activation May Be Needed.

&&

Visit NWS Little Rock on the web. Go to http://weather.gov/lzk.

232/56

In the hours before

Local storm report, Jun 9, 5:55 AM CDT, 3 hours 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
555 AM CDT WED JUN 09 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0100 AM     FLASH FLOOD      1 SW CUMMINS            34.05N  91.60W
06/09/2021                   LINCOLN            AR   LAW ENFORCEMENT

            LAW ENFORCEMENT WITH THE CUMMINS UNIT CORRECTIONAL
            FACILITY OBSERVED WATER COMING OUT OF THE BANKS OF A
            CANAL THAT CROSSES STATE HWY 388. STANDING WATER WAS
            ALSO SEEN OVER THE MAIN PARKING LOT OF THE CUMMINS UNIT
            FACILITY.

&&

EVENT NUMBER LZK2100682

232
Local storm report, Jun 9, 8:01 AM CDT, 1 hour 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
801 AM CDT WED JUN 09 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 AM     FLASH FLOOD      PICKENS                 33.85N  91.48W
06/09/2021                   DESHA              AR   BROADCAST MEDIA

            TRACK BALLAST WAS COMPLETELY WASHED AWAY BENEATH
            RAILROAD TRACKS IN SEVERAL LOCATIONS NEAR US HIGHWAY 65.

&&

EVENT NUMBER LZK2100683

67
Local storm report, Jun 9, 9:12 AM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
912 AM CDT WED JUN 09 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0900 AM     FLASH FLOOD      CLARENDON               34.70N  91.31W
06/09/2021                   MONROE             AR   COUNTY OFFICIAL

            WIDESPREAD FLOODED ROADS ACROSS THE AREA. SEVERAL
            BUSINESSES ARE FLOODED WITH NUMEROUS CARS STRANDED AS
            WELL.

&&

EVENT NUMBER LZK2100684

67

The office that day

Everything else NWS Little Rock, AR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 8, 7:49 PM CDTAreal Flood WarningLZKArkansas, Cleveland, Desha, Drew, Grant, Jefferson and 4 more9 hr
Jun 8, 11:07 PM CDTFlash Flood WarningLZKArkansas, Desha, Drew, Lincoln3 hr
Jun 9, 12:04 AM CDTFlash Flood WarningLZKArkansas, Cleveland, Desha, Jefferson, Lincoln5 hr
Jun 9, 1:36 AM CDTFlash Flood WarningLZKArkansas, Cleveland, Grant, Jefferson, Monroe4 hr
Jun 9, 4:09 AM CDTFlash Flood WarningLZKLonoke, Prairie4 hr
Jun 9, 4:54 AM CDTAreal Flood WarningLZKArkansas, Cleveland, Desha, Drew, Grant, Jefferson and 5 more6 hr
Jun 9, 6:38 AM CDTFlash Flood WarningLZKMonroe, Prairie3 hr
Jun 9, 7:58 AM CDTFlash Flood WarningLZKArkansas, Jefferson, Lonoke, Monroe, Prairie5 hr
Jun 9, 8:57 AM CDTRiver Flood WarningLZKAshley, Bradley, Cleveland, Drew51 hr
Jun 9, 11:40 AM CDTFlash Flood WarningLZKDesha3 hr
Jun 9, 2:30 PM CDTSpecial Weather StatementLZKDesha45 min
Jun 9, 2:36 PM CDTSpecial Weather StatementLZKVan Buren39 min
Jun 9, 2:45 PM CDTSpecial Weather StatementLZKPulaski30 min
Jun 9, 3:01 PM CDTSpecial Weather StatementLZKVan Buren29 min
Jun 9, 3:28 PM CDTSpecial Weather StatementLZKVan Buren47 min
Jun 9, 3:30 PM CDTSpecial Weather StatementLZKPope45 min
Jun 9, 3:43 PM CDTSevere Thunderstorm WarningLZKJohnson, Newton, Pope47 min
Jun 9, 3:56 PM CDTFlash Flood WarningLZKJohnson, Newton, Pope89 min
Jun 9, 4:04 PM CDTSpecial Weather StatementLZKFaulkner41 min
Jun 9, 4:24 PM CDTSpecial Weather StatementLZKPope51 min
Jun 9, 4:24 PM CDTSevere Thunderstorm WarningLZKFaulkner36 min
Jun 9, 4:39 PM CDTSpecial Weather StatementLZKPope51 min
Jun 9, 4:54 PM CDTSevere Thunderstorm WarningLZKFaulkner, Pulaski51 min
Jun 9, 5:12 PM CDTSpecial Weather StatementLZKLonoke33 min
Jun 9, 5:18 PM CDTSpecial Weather StatementLZKWhite42 min
Jun 9, 5:44 PM CDTSevere Thunderstorm WarningLZKFaulkner, Pulaski30 min
Jun 9, 6:00 PM CDTSpecial Weather StatementLZKLonoke30 min
Jun 9, 6:03 PM CDTSevere Thunderstorm WarningLZKLonoke, Pulaski27 min
Jun 9, 6:14 PM CDTSpecial Weather StatementLZKPulaski31 min
Jun 9, 6:22 PM CDTFlash Flood WarningLZKLonoke, Monroe, Prairie, Pulaski3 hr
Jun 9, 6:25 PM CDTSpecial Weather StatementLZKLonoke35 min
Jun 9, 6:42 PM CDTSpecial Weather StatementLZKSharp48 min
Jun 9, 6:45 PM CDTSpecial Weather StatementLZKLonoke45 min
Jun 9, 6:49 PM CDTSevere Thunderstorm WarningLZKLonoke, Prairie26 min
Jun 9, 6:53 PM CDTSevere Thunderstorm WarningLZKLonoke, Pulaski37 min

Nearby

Flash Flood Warnings in Arkansas, 2021Every flash flood warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.